MAUDE Adverse Event Report: ENDOLOGIX AFX; INTRODUCER SYSTEM

ENDOLOGIX AFX; INTRODUCER SYSTEM
Model Number S17-45
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal.The afx2 bifurcated stent graft was implanted first but the distal end of the left leg of the bifurcated stent graft could not be deployed completely due to the blood flow and calcification of the left common iliac artery.The deployment situation did not change after touch-up was performed.The physician attempted to advance the sheath proximally in order to implant the vela suprarenal, but it would not advance due to interference with the distal end of the left leg of the bifurcated stent graft.The sheath was able to be advanced further while being rotated.The angiography showed s-shaped aortic neck tortuosity and the insufficient sealing and fixation of the bifurcated stent graft in the neck.The vela suprarenal distally migrated approximately 5 to 10mm.The angiography showed a type iiia endoleak, so the physician elected to add a vela infrarenal.During the attempt to advance the sheath, it was caught on the distal end of the left leg of the bifurcated stent graft.The sheath could be advanced further while being rotated.After the vela infrarenal was implanted and touch-up was performed, angiography still showed the type iiia endoleak.The physician elected to add a second vela suprarenal.During re-sheathing, the sheath was caught on the distal end of the left leg of the bifurcated stent graft.The sheath could be advanced further while being rotated.The sheath was able to advance, but the radiopaque marker became stuck at the aortic bifurcation, the inner core of the delivery system could be inserted and removed without problems.The second vela suprarenal was implanted without replacing the sheath.The snare catheter was inserted via the left leg to grasp and remove the radiopaque marker from the patient.The current patient status is unknown.
 
Additional Manufacturer Narrative
The delivery system will be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix received (1) afx introducer system.The device was delivered in a securely packaged box and bagging.Traces of blood and tissue residue were observed upon inspection.As a precautionary step, the device underwent a comprehensive decontamination process before further examination.An assessment of the returned device was carried out, encompassing a visual analysis.The visual analysis revealed the device to be structurally intact, with no observable damage such as kinks or in-folding.The analyses indicated no significant impairments, confirming the successful insertion of the dilator into the sheath.Endologix did not receive back the vela proximal endograft system so we could not duplicate the reported event.The presence of dried blood and tissue residue may have played a role in the reported event of being "unable to advance." endologix was unable to replicate this reported event during testing.The root cause for the reported issue could not be conclusively identified.On april 10, 2025, a secondary evaluation was conducted to verify the reported event of radiopaque marker detachment.The outer sheath was thoroughly inspected, and an incision was made at the tip of the sheath, revealing the attachment of the radiopaque marker.The photos provided, which show the radiopaque marker detachment, are believed to be from a different delivery device that was not returned to endologix.Endologix cannot confirm the return or the reported event of a detached radiopaque marker.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the unable to advance (introducer system) complaint is unconfirmed.The radiopaque marker detachment and additional endovascular procedure (foreign body retrieval) complaints are confirmed.This is moderately consistent with the reported adverse event/incident.It was reported that the radiopaque marker became stuck at the aortic bifurcation.There was thick calcium deposits in the aortic bifurcation that may have contributed to the reported event but this could not conclusively be determined.It was reported that the inability to advance the sheath was due to interference of the distal end of the left leg of the bifurcated stent graft, however this could not be conclusively determined.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be identified.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx.Corrections: h10/h11: additional mfg narrative has been updated.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix received (1) afx introducer system.The device was delivered in a securely packaged box and bagging.Traces of blood and tissue residue were observed upon inspection.As a precautionary step, the device underwent a comprehensive decontamination process before further examination.An assessment of the returned device was carried out, encompassing a visual analysis.The visual analysis revealed the device to be structurally intact, with no observable damage such as kinks or in-folding.The analyses indicated no significant impairments, confirming the successful insertion of the dilator into the sheath.Endologix did not receive back the vela proximal endograft system so we could not duplicate the reported event.The presence of dried blood and tissue residue may have played a role in the reported event of being "unable to advance." endologix was unable to replicate this reported event during testing.The root cause for the reported issue could not be conclusively identified.On (b)(6) 2025, a secondary evaluation was conducted to verify the reported event of radiopaque marker detachment.The outer sheath was thoroughly inspected, and an incision was made at the tip of the sheath, revealing the attachment of the radiopaque marker.Endologix cannot confirm the return or the reported event of a detached radiopaque marker.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the unable to advance (introducer system) complaint is unconfirmed.The radiopaque marker detachment and additional endovascular procedure (foreign body retrieval) complaints are confirmed.This is moderately consistent with the reported adverse event/incident.It was reported that the radiopaque marker became stuck at the aortic bifurcation.There was thick calcium deposits in the aortic bifurcation that may have contributed to the reported event but this could not conclusively be determined.It was reported that the inability to advance the sheath was due to interference of the distal end of the left leg of the bifurcated stent graft, however this could not be conclusively determined.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be identified.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx.Corrections: h10/h11: additional mfg narrative has been updated.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the returned device was completed.A visual and where possible functional analysis was performed.The analysis of the returned device shows that endologix received (1) afx introducer system.The device was delivered in a securely packaged box and bagging.Traces of blood and tissue residue were observed upon inspection.As a precautionary step, the device underwent a comprehensive decontamination process before further examination.An assessment of the returned device was carried out, encompassing a visual analysis.The visual analysis revealed the device to be structurally intact, with no observable damage such as kinks or in-folding.The analyses indicated no significant impairments, confirming the successful insertion of the dilator into the sheath.Endologix did not receive back the vela proximal endograft system so we could not duplicate the reported event.The presence of dried blood and tissue residue may have played a role in the reported event of being "unable to advance." endologix was unable to replicate this reported event during testing.The root cause for the reported issue could not be conclusively identified.This is not consistent with the reported adverse event/incident.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the unable to advance (introducer system) complaint is unconfirmed.The radiopaque marker detachment and additional endovascular procedure (foreign body retrieval) complaints are confirmed.This is moderately consistent with the reported adverse event/incident.It was reported that the radiopaque marker became stuck at the aortic bifurcation.There was thick calcium deposits in the aortic bifurcation that may have contributed to the reported event but this could not conclusively be determined.It was reported that the inability to advance the sheath was due to interference of the distal end of the left leg of the bifurcated stent graft, however this could not be conclusively determined.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be identified.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx.Corrections: g3: date received by manufacturer has been updated.D9: device available for eval has been updated.D9: date received has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
INTRODUCER SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21214011
Report Number3011063223-2025-00010
Device Sequence Number8603637
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)270618
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS17-45
Device Lot Number2818383051
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/19/2025
Not provided
Not provided
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date04/01/2025
04/10/2025
04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, LOT # 2809468002; AFX VELA SUPRARENAL, LOT # 2809441003; AFX VELA SUPRARENAL, LOT # 2816196009; AFX2 BIFURCATED STENT GRAFT, LOT # 2810884003
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale